MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number CFS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopy, suspicion of ectopic pregnancy.Event description: sleeve broke beneath the balloon during entrance, surgeon did not recognize any resistance.The damage was recognized immediately.All parts of the broken sleeve were found, patient is alright.Additional information received from sales representative by phone on (b)(4) 2019: the surgical team was referring to "parts", so likely this is a fragmented break.The port was not used with a robot.It is unknown whether this was the trocar at the umbilicus, or at a different site.The method of insertion was the fios technique.Customer report form received from sales representative by email on 13feb2019: what happened -> description of events in as much detail as possible: on (b)(6) 2019 at approximately 17:45h the operator noticed during a laparoscopy while inserting the camera that a piece of plastic was missing from the tip of the trocar.The broken off piece could be retrieved from the abdomen during the search.The trocar had been inserted without issues, no damages could be identified.The defunct trocar was exchanged.Intervention: retrieval of broken parts.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fragmented cannula tip.Based on the description of the event, it is likely the reported event was caused by an instrument or object that came in contact with the cannula tip during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.
 
Event or Problem Description
Procedure performed: laparascopy, suspicion of ectopic pregnancy.Event description: sleeve broke beneath the balloon during entrance, surgeon did not recognize any resistance.The damage was recognized immediately.All parts of the broken sleeve were found, patient is alright.Additional information received from sales representative by phone on 08feb2019: the surgical team was referring to "parts", so likely this is a fragmented break.The port was not used with a robot.It is unknown whether this was the trocar at the umbilicus, or at a different site.The method of insertion was the fios technique.Customer report form received from sales representative by email on 13feb2019: original: was ist passiert -> beschreibung des ereignisses möglichst detailliert: am 04.02.19 gegen 17:45 uhr ist dem operateur bei einer laparoskopie beim eingehen mit der kamera aufgefallen das an der spitze des trokars ein plastikstück fehlt.Das abgebrochene stück konnte bei der suche aus dem abdomen geborgen werden.Der trokar hatte sich ohne probleme einführen lassen, es waren keine vorhandenen schäden erkennbar.Der defekte trokar wurde ausgetauscht.Translation ame: what happened -> description of events in as much detail as possible: on the fourth of february 2019 at approximately 17:45h the operator noticed during a laparoscopy while inserting the camera that a piece of plastic was missing from the tip of the trocar.The broken off piece could be retrieved from the abdomen during the search.The trocar had been inserted without issues, no damages could be identified.The defunct trocar was exchanged.Intervention: retrieval of broken parts.Patient status: no patient injury.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8384042
Report Number2027111-2019-00371
Device Sequence Number13531072
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)211021(30)01(10)1339951
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2021
Device Model NumberCFS12
Device Catalogue Number101472329
Device Lot Number1339951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1